Alert archive / Indiana / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 97, NWS Wilmington, OH

June 14, 2000Fayette County, Union County, Indiana

NWS Wilmington, OH issued this severe thunderstorm warning at Jun 14, 2000, 9:22 PM EST for Fayette County, Union County, Indiana. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 14, 2000, 9:22 PM EST (02:22 UTC)
Expired
Jun 14, 2000, 10:00 PM EST
In force
38 min
Issued by
NWS Wilmington, OH
Area
Whole counties

Counties Fayette County, IN, Union County, IN

The radar

The Indianapolis radar (KIND), 105 km from the middle of the area, began a volume at 02:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 14, 4:00 PM ESTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 2.4 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2000-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1151 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2000-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1151 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
934 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
29 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

567 
WUUS51 KILN 150222
SVRILN
INC041-161-150300-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
922 PM EST WED JUN 14 2000

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  UNION COUNTY IN EAST CENTRAL INDIANA...
  FAYETTE COUNTY IN EAST CENTRAL INDIANA...

* UNTIL 1000 PM EST...

* AT 922 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 18 MILES SOUTHWEST OF LIBERTY...OR ABOUT 10
  MILES WEST OF BROOKVILLE...MOVING NORTHEAST AT 25 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...  
  ALPINE...
  LIBERTY...

THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS AND LARGE HAIL.

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER
AWAY FROM CREEK BEDS AND OTHER FLOOD PRONE AREAS. REMEMBER...A SEVERE
THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN
EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN.

$$
JDR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 8:35 PM EST, 47 minutes earlier.

Area forecast discussion, Jun 14, 8:35 PM EST, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
935 PM EDT WED JUN 14 2000

FOR NOW WILL KEEP HIGH POPS IN THE WATCH AREA AS THUNDERSTORM LINE
MOVES THROUGH.  WILL LOWER POPS IN KENTUCKY AND SOUTH CENTRAL TO
CHANCE. IN CVG AREA...SOUTHERN EDGE OF LINE KEEPS BUILDING
SOUTH...BUT THE LINE IS MOVING NE.  WILL LOWER TO LIKELY. REST OF
FORECAST LOOKS OKAY FOR NOW.  WILL LOOK AT THINGS WHEN BOX EXPIRES.

CLEMISILN OUT IN A FEW.

.ILN...NONE.

SITES

In the hours before

Local storm report, Jun 14, 3:23 PM EST, 5 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
423 PM EDT WED JUN 14 2000

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0400 PM    VANDALIA                  OH   1 INCH HAIL
06/14/00   MONTGOMERY                     REPORTED BY STORM
                                          SPOTTER.
Local storm report, Jun 14, 3:24 PM EST, 5 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
424 PM EDT WED JUN 14 2000

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0408 PM    HUBER HGTS                OH   66 MPH TSTM GUST
06/14/00   MONTGOMERY                     REPORTED BY STORM
                                          SPOTTER.
Local storm report, Jun 14, 4:44 PM EST, 4 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
544 PM EDT WED JUN 14 2000

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0408 PM    FOUNTAIN CITY             IN   WIND DAMAGE
06/14/00   WAYNE                          FIVE TO SIX 12 INCH
                                          DIAMETER TREES DOWN.
                                          REPORTED BY HAM RADIO
                                          OPERATOR.
Local storm report, Jun 14, 6:36 PM EST, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
736 PM EDT WED JUN 14 2000

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0402 PM    VANDALIA                  OH   .88 INCH HAIL
06/14/00   MONTGOMERY

0427 PM    RICHMOND                  IN   WIND DAMAGE
06/14/00   WAYNE                          MULTIPLE TREES DOWN
                                          COUNTY WIDE. REPORTED
                                          BY LAW ENFORCEMENT
                                          OFFICIAL.

0445 PM    NORTH HAMPTON             OH   WIND DAMAGE
06/14/00   CLARK                          2 TREES DOWNED

0557 PM    WILMINGTON                OH   WIND DAMAGE
06/14/00   CLINTON                        POWER LINES DOWN

0557 PM    WILMINGTON                OH   73 MPH TSTM GUST
06/14/00   CLINTON

0615 PM    MASON                     OH   WIND DAMAGE
06/14/00   WARREN                         2 TREES DOWN

0635 PM    WASHINGTON COURT HOUSE    OH   WIND DAMAGE
06/14/00   FAYETTE                        NUMEROUS TREES DOWNED
                                          ON S.R. 41

0640 PM    XENIA                     OH   WIND DAMAGE
06/14/00   GREENE                         NUMEROUS TREES DOWN

0645 PM    SPRINGFIELD               OH   WIND DAMAGE
06/14/00   CLARK                          2 TREES DOWN
Local storm report, Jun 14, 6:48 PM EST, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
748 PM EDT WED JUN 14 2000

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0655 PM    COLUMBUS                  OH   WIND DAMAGE
06/14/00   FRANKLIN                       TREES DOWN ON SCHEYER
                                          PLACE AND ALONG NORTH
                                          ELK DRIVE IN
                                          CLINTONVILLE. REPORTED
                                          BY EMERGENCY MANAGEMENT.
Local storm report, Jun 14, 8:51 PM EST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
951 PM EDT WED JUN 14 2000

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0635 PM    1 S BIG PLAIN             OH   WIND DAMAGE
06/14/00   MADISON                        2 TREES DOWN

0715 PM    POWELL                    OH   WIND DAMAGE
06/14/00   DELAWARE                       TREES DOWN OVER
                                          SOUTHERN DELAWARE COUNTY

0910 PM    CAMBRIDGE CITY            IN   WIND DAMAGE
06/14/00   WAYNE                          TREES DOWN

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 7:28 PM ESTSevere Thunderstorm WarningILNFayette, Wayne62 min
Jun 14, 9:18 PM ESTSevere Thunderstorm WarningILNFranklin42 min
Jun 14, 10:36 PM ESTSevere Thunderstorm WarningILNWayne39 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.